# SDR 98ZZZX2048

- Difficulty date: April 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N621CA
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636008
- Engine: Lyc TIO540AE2A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Jet
- Part number: 73772
- Condition: Faulty
- Location: Piston Cooling
- Part time: 509 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REPETITIVE OIL ANALYSIS REVEALED HIGH WEAR METAL LEVELS FROM CYLINDER AREA WEAR (PISTON, RINGS, LINER).  REMOVED AND REPLACED CYLINDERS WITH FACTORY NEW CYLINDER KITS.  WHILE CYLINDERS WERE REMOVED, PISTON COOLING OIL JETS WERE REMOVED AND TESTED.  FIVE OUT OF 6 FAILED INITIAL TEST.  AFTER CLEANING ALL SIX, 4 WERE RETURNED TO SERVICE AND 2 WERE REPLACED WITH NEW.  THIS IS THE SECOND AIRCRAFT/ENGINE COMBINATION OCCURRENCE.  SUBMITTER SUSPECTED CLOGGED OIL JETS NOT PROPERLY COOLING/LUBRICATING PISTONS CAUSING DISTORTION RESULTING IN WEAR.
